Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 351, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 4:05 PM CDT for Madison County, Mississippi. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 13, 2007, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:35 PM CDT | TSTM WND DMG | 7 W Canton, MS | SEVERAL TREES DOWN ON HWY 22 REPORTED BY S.O. |
| Jul 13, 4:45 PM CDT | TSTM WND DMG | 7 Ese Canton, MS | SMALL TREES DOWN ON PINE GROVE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 132105
SVRJAN
MSC089-132145-
/O.NEW.KJAN.SV.W.0351.070713T2105Z-070713T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MADISON...CANTON...
* UNTIL 445 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF FLORA...OR
ABOUT 17 MILES NORTHWEST OF CLINTON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLORA BY 425 PM CDT...
ANNANDALE...GLUCKSTADT AND 6 MILES NORTHWEST OF MADISON BY 445 PM
CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3242 9023 3251 9024 3251 9041 3254 9043
3257 9043 3260 9033 3264 9029 3266 9019
3274 9000 3280 8973 3269 8975 3243 9005
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 132125
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT FRI JUL 13 2007
MSC089-132145-
/O.CON.KJAN.SV.W.0351.000000T0000Z-070713T2145Z/
MADISON MS-
425 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR MADISON COUNTY...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 9
MILES NORTHWEST OF MADISON...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANNANDALE AND 9 MILES SOUTHWEST OF CANTON BY 435 PM CDT...
GLUCKSTADT AND MADISON BY 445 PM CDT...
ADDITIONALLY...A LINE OF SEVERE THUNDERSTORMS WAS ENTERING MADISON
COUNTY FROM THE WEST. DOPPLER RADAR INDICATED THAT THIS LINE OF
STORMS COULD PRODUCE WINDS OF 60 MPH AS IT MOVES THROUGH FLORA
THROUGH 435 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3242 9023 3251 9024 3251 9041 3254 9043
3257 9043 3260 9033 3264 9029 3266 9019
3274 9000 3280 8973 3269 8975 3243 9005
$$
AEG000
WWUS54 KJAN 132140
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI JUL 13 2007
MSC089-132145-
/O.CON.KJAN.SV.W.0351.000000T0000Z-070713T2145Z/
MADISON MS-
440 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR MADISON COUNTY...
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS OF 60 TO 70 MPH. THIS STORM WAS LOCATED NEAR
ANNANDALE...OR JUST NORTHWEST OF MADISON...MOVING SOUTHEAST AT 30
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3242 9023 3251 9024 3251 9041 3254 9043
3257 9043 3260 9033 3264 9029 3266 9019
3274 9000 3280 8973 3269 8975 3243 9005
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUL 13 2007 .DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL MISSISSIPPI. FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30 KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE RAIN THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM THE UPPER 80S TO AROUND 90./17/ SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS SITUATED ACROSS THE REGION. 500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL UNDER LIGHT ANTICYCLONIC FLOW. RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE CWA. I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE PREVIOUS FORECAST. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 88 70 85 / 40 64 50 54 MERIDIAN 70 88 68 86 / 39 60 45 44 VICKSBURG 70 88 70 86 / 46 61 55 59 HATTIESBURG 72 87 69 86 / 40 57 40 49 NATCHEZ 71 86 70 83 / 47 61 60 66 GREENVILLE 71 90 69 86 / 62 63 44 42 GREENWOOD 70 88 69 86 / 51 63 42 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT FRI JUL 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 314 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS MAY OCCUR. FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY JULY 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Jul 13, 3:26 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NEWTON 32.32N 89.16W
07/12/2007 NEWTON MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ACROSS POWERLINES AROUND THE
NEWTON AREA.
&&
BRYANTLocal storm report, Jul 13, 3:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG NEWTON 32.32N 89.16W
07/12/2007 NEWTON MS EMERGENCY MNGR
TREES BLOWN DOWN ON A TRAILER.
&&
BRYANTLocal storm report, Jul 13, 3:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
07/12/2007 LAWRENCE MS UTILITY COMPANY
TREES AND TREE LIMBS BLOWN DOWN ON POWERLINES AROUND THE
MONTICELLO AREA.
&&
BRYANTLocal storm report, Jul 13, 3:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG PRENTISS 31.60N 89.87W
07/12/2007 JEFFERSON DAVIS MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
PRENTISS AREA.
&&
BRYANTLocal storm report, Jul 13, 3:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SYLVARENA 32.01N 89.38W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SYLVARENA AREA.
&&
BRYANTLocal storm report, Jul 13, 3:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 13 SE FOREST 32.22N 89.32W
07/12/2007 SMITH MS UTILITY COMPANY
TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
SOUTHEAST CORNER OF SCOTT COUNTY.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 73 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 23 min |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 80 min |
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 51 min |
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 44 min |
| Jul 13, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 49 min |
| Jul 13, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Jul 13, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 27 min |
| Jul 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jul 13, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.